A 18-year-old female asked:
Disclaimer

i got implanon in january & im still always either discharging or bleeding. is there something wrong ? :( other girls on this say they get no periods

3 doctor answers
Dr. Lori Semel
35 years experience Pediatrics
Need a Change?: Every birth control method is not for every person. It may be that the implanon is not the right one for you. If you are still bleeding through after all these months, I would contact your GYN to consider switching!
Answered on Mar 18, 2015
1
1 thank
Dr. Stanley Swaby
26 years experience Obstetrics and Gynecology
May be normal: Increase discharge and break through bleeding is possible with the progesterone implant (nexplanon or implanon). It usually resolve but you are using it for 9-10 months already. See your doctor for evaluation to rule out any infection as a cause. Sometimes, supplemental estrogen for a short time may help.
Answered on Mar 18, 2015
1
1 thank
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Side effect: Yes, unfortunately, this is a side effect of Implanon or any progesterone implant. It is time to consult your GYN.
Answered on Mar 18, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 23-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Normal: It is hormonal withdrawal bleeding.
A 18-year-old female asked:
Dr. Navita Modi
25 years experience Obstetrics and Gynecology
AUB: It is called abnormal uterine bleeding ,sometimes it happens with Nexplanon ,I think you have only couple of months left for its removal ,for future r ... Read More
A 19-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
Normal on Implanon: Irregular periods are the norm on implanon. Everyone will be irregular. Many patients have no periods at all. Others will experience irregular menstr ... Read More
A 17-year-old female asked:
Dr. Jane Van Dis
18 years experience Obstetrics and Gynecology
Breakthrough bleed: This is a very common side effect of implanon. If it bothers you, see your doctor and they may prescribe some low dose estrogen to help stabilize the ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month